Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gawdammit

Accutane failed, what now?

Recommended Posts

For those of you who have taken accutane without success; what is the next step? I was on 20mg for a month and 40mg for the last two. my doc took me off cuz he said that people had normallly stopped breaking out by the stage of accutane that i was at. So for the last month i have been taking 20mg of Prednisone and something called Bactrim DS twice a day. As usual, no GODDAMN RESULTS!! does my doc know what hes doin? The Prednisone was suppoulsed to take the swelling down in my acne, but all it did was make me feel even more lazy and lethargic than accutane did. I have heard that accutane is pretty much the best and last remedy for accutane... So, i guess my question is--Is there anything left to try after accutane? please help

Edited by gawdammit
Link to comment
Share on other sites

Hell no... your doctor does not know what he is doing. I started out with 40mg, went to 60mg and ended with 80mg(changing every 2 months for 6 months).

Edited by ItHurtsToLook
Link to comment
Share on other sites

If you were only on Accutane for three months, and at that low dose, then you need a new dermatologist.

MANY people are still breaking out in their third month. Go over to the Accutane logs and read about people's progress.

Link to comment
Share on other sites

you docs a dumbass, you have a 5-6 month span to reach an accumlative dose based off your body weight. (so all your doses will add up to it by the end of the treatment)

this is because the drug is designed to build up in your system and work its way out after you come off, thats what will keep you clear. most people get at least6 months before they start breaking out if they ever break out again (of course you have the cases were it really doesnt work) but it sounds like your derms really bad.

Link to comment
Share on other sites

Just find a new derm and go on 80mg. Nuke that shit down.

I had a no bullshit type of derm. He put me on 80mg straight up the first month and I only weigh like 155 ^_^ Skin's looking good!

Edited by Jxr
Link to comment
Share on other sites

yeah go on a higher dosage and keep at it for 6 months. some people dont clear up until the last month

Link to comment
Share on other sites

Have you tried changing your diet? I was once on Accutane too, took it for 6 months (I forget the dosage, it's been over 10 years since I took it). But my acne came back after a while and sticking to a good diet/exercise program seemed to be the only thing that helped. I wouldn't go so far as to say you should cut out wheat or meat, but cutting out milk and refined sugar and products with hydrogenated oils in them seems to be what works for most people. It can take a few months to see results (depending on how bad your acne is) but believe me, it's definitely worth it. (Cheaper, too)

Link to comment
Share on other sites

thanks alot for the replies. ya, i wish i could get a new derm , but hes the only one within a hour drive from where i live. my face is starting to clear up now, but from what i have heard acne comes back with a vengeance after you quit taking prednisone. so i figure that since i will eventually quit taking prednisone, and along with the fact that my face is getting oily as it was before accutane, i am most likely screwed lol. next appointment ill tell him whats up, and just ask if he could put me back on accutane. 60 or 80mg this time though.

Link to comment
Share on other sites

Mmmmm your case its really weird...

Why your doctor suddenly stop the Accutane and give you a different pill? i never heard something like this before or at least on the third month...

Please visit a new doctor and talk about your experience.

I'm not sure about some comments here, if you start your treatment with a highly dosage such as 80mg at day should be a good idea.

In my case i start with 10mg for 1st month, 20mg on 2nd and 30mg since third month, right now im on my 5th month and everything its really better, but i just saw results after third month, not before.

Only for really several acne's this dosage of 80mg are recommended, take more quantity of medications dosn't means you'll be better sooner.

Edited by Jorge_507
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×